Open Access
Translator Disclaimer
January, 1994 Domination Between Trees and Application to an Explosion Problem
Robin Pemantle, Yuval Peres
Ann. Probab. 22(1): 180-194 (January, 1994). DOI: 10.1214/aop/1176988855

Abstract

We define a notion of stochastic domination between trees, where one tree dominates another if, when the vertices of each are labeled with independent, identically distributed random variables, one tree is always more likely to contain a path with a specified property. Sufficient conditions for this kind of domination are (1) more symmetry and (2) earlier branching. We apply these conditions to the problem of determining how fast a tree must grow before first-passage percolation on the tree exhibits an explosion, that is to say, infinitely many vertices are reached in finite time. For a tree in which each vertex at distance $n - 1$ from the root has $f(n)$ offspring, $f$ nondecreasing, an explosion occurs with exponentially distributed passage times if and only if $\sum f(n)^{-1} < \infty$.

Citation

Download Citation

Robin Pemantle. Yuval Peres. "Domination Between Trees and Application to an Explosion Problem." Ann. Probab. 22 (1) 180 - 194, January, 1994. https://doi.org/10.1214/aop/1176988855

Information

Published: January, 1994
First available in Project Euclid: 19 April 2007

zbMATH: 0806.60098
MathSciNet: MR1258873
Digital Object Identifier: 10.1214/aop/1176988855

Subjects:
Primary: 60K35
Secondary: 60E15 , 60F15

Keywords: domination , explosion , First-passage percolation , tree

Rights: Copyright © 1994 Institute of Mathematical Statistics

JOURNAL ARTICLE
15 PAGES


SHARE
Vol.22 • No. 1 • January, 1994
Back to Top